Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Lincoln, IL

May 2, 2013Champaign County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2013, 2:30 PM CDT for Champaign County, Piatt County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2013, 2:30 PM CDT (19:30 UTC)
Expired
May 2, 2013, 3:00 PM CDT
In force
30 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Champaign County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS53 KILX 021930
SVRILX
ILC019-147-022000-
/O.NEW.KILX.SV.W.0025.130502T1930Z-130502T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU MAY 2 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 300 PM CDT

* AT 222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEYMOUR...
  AND MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHAMPAIGN...URBANA...MANSFIELD...MAHOMET...LAKE OF THE WOODS...
  THOMASBORO...FISHER...DEWEY AND FOOSLAND.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 219 AND 252.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 161 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
      4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1930Z 193DEG 25KT 4012 8838

HAIL...1.00IN
WIND...60MPH

$$

KMH
2 follow-up statements
962 
WWUS53 KILX 021953
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT THU MAY 2 2013

ILC019-147-022000-
/O.CON.KILX.SV.W.0025.000000T0000Z-130502T2000Z/
PIATT IL-CHAMPAIGN IL-
253 PM CDT THU MAY 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHAMPAIGN AND NORTHERN PIATT COUNTIES UNTIL 300 PM CDT...

AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAHOMET...AND 
MOVING NORTH AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS 2 MILES EAST
OF DE LAND IN NORTHERN PIATT COUNTY ALSO MOVING NORTH AT 20 MPH. 

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAKE OF THE WOODS...FISHER...THOMASBORO...DEWEY AND FOOSLAND.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 219 AND 252.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 161 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
      4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1951Z 192DEG 19KT 4020 8836

HAIL...1.00IN
WIND...60MPH

$$

KMH
572 
WWUS53 KILX 022002
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT THU MAY 2 2013

ILC019-147-022011-
/O.EXP.KILX.SV.W.0025.000000T0000Z-130502T2000Z/
PIATT IL-CHAMPAIGN IL-
302 PM CDT THU MAY 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAMPAIGN AND NORTHERN
PIATT COUNTIES HAS EXPIRED AT 3 PM...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED IN THE WARNED AREA.
FREQUENT LIGHTNING...HEAVY RAINS AND PEA SIZE HAIL IS STILL POSSIBLE
WITH THUNDERSTORMS OVER NORTHERN PIATT COUNTY THROUGH 330 PM AS IT
MOVES NORTH AT 20 MPH. 

LAT...LON 3988 8820 3997 8874 4027 8858 4028 8857
      4029 8846 4034 8846 4040 8845 4040 8815
TIME...MOT...LOC 1953Z 193DEG 25KT 4028 8833

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:58 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 2, 12:58 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT THU MAY 2 2013

.DISCUSSION...
ISSUED 1045 AM CDT THU MAY 2 2013

A FEW MODIFICATIONS MADE TO THE FORECAST TODAY WITH THE
TEMPERATURES WITH STRONG TEMP GRADIENT FROM HIGHS NEAR 60F
FAR NW AT GALESBURG TO UPPER 70S TO NEAR 80F IN EASTERN IL.
ISOLATED SHOWERS AND THUNDERSTORMS TO BECOME MORE SCATTERED DURING
THE AFTERNOON.

COLD FRONT JUST EAST OF I-55 AT LATE MORNING WAS BEEN SLOWLY
PRESSING EASTWARD THIS MORNING. TEMPS RANGE FROM UPPER 50S NW OF
THE IL RIVER TO THE LOW TO MID 70S EAST OF I-55 AHEAD OF THE COLD
FRONT WITH DEWPOINTS IN THE UPPER 50S AND LOWER 60S. ISOLATED
SHOWERS AND THUNDERSTORMS HAD BEEN DRIFTING NORTHWARD OVER CENTRAL
AND NORTHERN IL SINCE SUNRISE AND MOST OF THESE HAVE BEEN FROM
I-57 WEST. PARTLY SUNNY SKIES OVER MUCH OF IL WITH MORE WIDESPREAD
LOWER CLOUDS OVER IA AND CENTRAL AND NW MO.

EXPECT CONVECTION TO DEVELOP MORE DURING THE AFTERNOON OVER
CENTRAL IL WITH FRONTAL BOUNDARY MOVING VERY LITTLE REST OF TODAY
AS SURFACE AND UPPER LEVEL LOW OVER THE LOWER MS VALLEY LIFTS
NORTHWARD INTO TONIGHT.

07

&&

.AVIATION...
ISSUED 1255 PM CDT THU MAY 2 2013

ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON WILL SEE
SHOWERS BECOME MORE WIDSPREAD DURING THIS EVENING AND CONTINUE INTO
FRIDAY. A COLD FRONT JUST EAST OF I-55 WILL REMAIN NEARLY
STATIONARY THIS AFTERNOON...THEN SLOWLY PUSH EASTWARD INTO EASTERN
IL TONIGHT. STRONG UPPER LEVEL TROF OVER THE GREAT PLAINS WILL
DEVELOP A DEEPENING CUTOFF LOW OF 557 DM AT 500 MB OVER CENTRAL KS
BY MIDNIGHT TONIGHT AND THEN 549 DM AT 500 MB NEAR TULSA IN NE OK
BY 18Z/1 PM FRI. MEANWHILE A 1012 MB SURFACE LOW DEVELOPS AND LIFT
UP ALONG THE WESTERN KY/TN BORDER BY 18Z/1 PM FRI. INCREASING LIFT
AND DEEPER GULF MOISTURE TO ADVECT INTO CENTRAL IL TONIGHT INTO
FRI AND DEVELOP MORE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS.
NNE WINDS 5-10 KTS TO DEVELOP THOUGH LATER AT CMI WHICH CURRENLY
HAS SSE WINDS AHEAD OF COLD FRONT. WINDS TO GRADUALLY TURN ESE
DURING OVERNIGHT INTO FRIDAY MORNING AND INCREASE TO 10-15 KTS.

07

&&

.PREV DISCUSSION...
ISSUED 326 AM CDT THU MAY 2 2013
DEEP UPPER LEVEL TROF OVER THE PLAINS THIS MORNING...WITH A COLD
FRONT ADVANCING INTO THE MIDWEST AHEAD OF UPPER SYSTEM. QUIET
WEATHER IN THE EARLY MORNING HOURS WILL SLOWLY CHANGE OVER TO
RAIN SHOWERS FROM WEST TO EAST...CURRENTLY APPROACHING THE MISS
RIVER VALLEY. CONCERNS THROUGH THE MED RANGE OF THE FORECAST
REVOLVE SOLELY AROUND THE UPPER TROF AND THE CLOSED LOW THAT
EVENTUALLY SEPARATES AND MOVES EWD JUST SOUTH OF THE OHIO RIVER
VALLEY. MAJOR ISSUE ASSOCIATED WITH THIS STORM WILL BE THE
POTENTIAL FOR HEAVY RAINS...OVER A PERIOD OF A COUPLE DAYS GOING
INTO THE WEEKEND. MODELS COMING TOGETHER WITH A SLOW AND MORE
SOUTHERLY PROGRESSION OF THE SYSTEM OVERALL...WITH PLENTY OF QPF
IN THE MISS AND IL RIVER VALLEYS.

SHORT TERM...TODAY AND TOMORROW...
COLD FRONT APPROACHING THE REGION AND PRECIP ALONG AND BEHIND IT
EXPECTED TO CONTINUE AS MOISTURE STREAMS INTO THE ERN HALF OF THE
US IN CONJUNCTION TO DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL
MO FOR THE NEXT COUPLE OF DAYS. PRECIP CHANCES CONTINUE THROUGH
TODAY AND TOMORROW ALONG THE BOUNDARY AND AT THE DEVELOPING
CENTER. DEEP LAYER MOISTURE PUSHING INTO THE REGION WITH AN
ASSIST FROM THE LOW CENTERED OVER THE MISS DELTA THIS
MORNING...RESULTING IN A NEARLY SATURATED COLUMN BY THIS
EVENING. WITH THE INCREASING AVAILABLE MOISTURE AND THE LIFT
BECOMING MORE ENHANCED BY DEVELOPING LOW CENTER OVER THE SWRN
BORDER OF THE STATE INTO TOMORROW...THE HEAVIEST QPF OF THE PD
EXPECTED ALONG THE MISS RIVER VALLEY TOMORROW MORNING AND
EVENING...INTO SATURDAY MORNING.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
CUT OFF UPPER LOW OVER SRN MO/NRN AR RESULTING IN A NEARLY
STATIONARY SFC LOW...IF NOT MILDLY RETROGRADING. LACK OF SIGNIF
FLOW ALOFT KEEPS MIDWEST IN CLOUDS AND RAIN THROUGH THE WEEKEND.
PRETTY WET SATURDAY EXPECTED AS OPEN MOISTURE CONTINUES TO STREAM
INTO THE MIDDLE OF THE CONUS FROM THE GULF COAST. SOME
DISCREPANCIES IN THE FORECAST MODELS ON THE OTHER SIDE OF SATURDAY
WITH REGARDS TO THE LOCATION/INTENSITY OF ANY POSSIBLE DRY SLOT
FEATURE...THE TIMING OF THE EXISTING SHOWERS...AND THE EVENTUAL
EXIT OF THE SYSTEM IN A SIGNIFICANT LACK OF FLOW ALOFT. MAJOR
CONCERN FOR EXTENDED PD OF RAINFALL OVER VERY SATURATED GROUND IN
WESTERN IL ALONG THE MISS RIVER VALLEY AND THE ILLINOIS RIVER
VALLEY. FAR ENOUGH OUT IN TIME...AND ENOUGH UNCERTAINTY WITH
EXACT LOCATION OF THE HIGHEST QPF...WILLING TO MAINTAIN ESF AND
FOREGO FLOOD WATCHES AT THIS TIME. A CLOSER LOOK WILL NEED TO BE
MADE WITH QPF AND FFG HOWEVER... PARTICULARLY ONCE RAIN ON
THURSDAY PRIMES THE AREA FOR THE HEAVIEST RAINFALL ON FRIDAY AND
INTO SATURDAY.  DEEP LOW MOVING INTO THE PAC COAST ON SUN NIGHT
PROVIDING A KICKER. APPROACHING LOW IS VERY BROAD AND RELATIVELY
WEAK. CONCERN THAT EXIT OF LOW MAY STILL BE A BIT QUICK...THOUGH
MODELS ARE HAVING A VERY HARD TIME FINESSING THE ATMOSPHERE IN ITS
WAKE. AS A RESULT...FORECAST A BIT ON THE WET SIDE WITH CHANCE
POPS. BY TUES/WED...FORECAST DRIES OUT ENOUGH TO BRING TEMPS BACK
AROUND TO THE LOWER 70S FOR HIGHS.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 2, 10:33 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT THU MAY 2 2013

ILZ027>031-036-037-040>042-047>052-031100-
CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1033 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 2 TO 3 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH
THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ038-043>046-053>057-061-062-066-067-071-072-031100-
CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-MACON-MCLEAN-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
1033 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND
TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ063-068-073-031100-
CLARK-CRAWFORD-LAWRENCE-
1033 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

FLOODING WILL CONTINUE ALONG THE WABASH RIVER AND ALONG THE EMBARRAS
RIVER NEAR LAWRENCEVILLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

07

In the hours before

Special weather statement, May 2, 1:08 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT THU MAY 2 2013

ILZ038-043>045-054-055-022015-
MCLEAN-DE WITT-PIATT-CHAMPAIGN-MOULTRIE-DOUGLAS-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA
108 PM CDT THU MAY 2 2013

...FUNNEL CLOUDS SIGHTED OVER CHAMPAIGN COUNTY ILLINOIS EARLY THIS
AFTERNOON...

A FEW FUNNEL CLOUDS WERE OBSERVED AROUND 1 PM ALONG I-74 BETWEEN
MAHOMET AND CHAMPAIGN.

ATMOSPHERIC CONDITIONS EXIST THIS AFTERNOON ACROSS PARTS OF EAST
CENTRAL ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK
CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE
CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND
THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN
BEGINS...THE FUNNEL CLOUD DISSIPATES. THE BEST CHANCE OF FUNNEL CLOUDS
INTO MID AFTERNOON WILL BE EAST OF HIGHWAY 51 AND AS FAR EAST AS
I-57.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

07
Special weather statement, May 2, 1:18 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
118 PM CDT THU MAY 2 2013

ILZ046-056-057-022100-
VERMILION-COLES-EDGAR-
INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON
118 PM CDT THU MAY 2 2013

...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL ILLINOIS...

A COUPLE FUNNEL CLOUDS WERE SIGHTED ALONG I-74 BETWEEN MAHOMET AND
CHAMPAIGN AROUND 1 PM IN NORTHWEST CHAMPAIGN COUNTY. MORE FUNNEL
CLOUDS COULD DEVELOP OVER PARTS OF VERMILION...EDGAR AND COLES
COUNTIES DURING THIS AFTERNOON.

ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS EAST CENTRAL ILLINOIS THAT
FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE-
EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING
UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL
CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD
DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

07
Special weather statement, May 2, 2:01 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
201 PM CDT THU MAY 2 2013

ILZ038-043>045-053>055-022200-
MCLEAN-DE WITT-PIATT-CHAMPAIGN-MACON-MOULTRIE-DOUGLAS-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DECATUR
201 PM CDT THU MAY 2 2013

...FUNNEL CLOUDS SIGHTED OVER CHAMPAIN COUNTY ILLINOIS...

A SPOTTER OBSERVER FUNNEL CLOUDS NEAR THE WILLIARD AIRPORT IN SAVOY
ON THE SOUTHWEST SIDE OF CHAMPAIGN AT 155 PM AND DRIFTING NORTHWARD.
MORE FUNNEL CLOUDS COULD DEVELOP EAST OF HIGHWAY 51 AND NORTH OF I-70
THE NEXT FEW HOURS DURING THIS AFTERNOON...ESPECIALLY OVER PIATT...
CHAMPAIGN AND EASTERN MCLEAN COUNTIES.

ATMOSPHERIC CONDITIONS EXIST THIS AFTERNOON ACROSS EAST CENTRAL
ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON
A PRE- EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING
UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL
CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD
DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

07
Local storm report, May 2, 2:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND GST     3 NE BEMENT             39.95N 88.53W
05/02/2013  M58 MPH          PIATT              IL   TRAINED SPOTTER

            ALSO REPORTED INTENSE LIGHTNING AND PEA SIZED HAIL

&&

MILLER
Local storm report, May 2, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FUNNEL CLOUD     1 W TOLONO              39.99N 88.28W
05/02/2013                   CHAMPAIGN          IL   TRAINED SPOTTER

&&

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:07 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Piatt23 min
May 2, 3:41 PM CDTSpecial Weather StatementILXColes34 min
May 2, 4:23 PM CDTFlash Flood WarningILXColes3 hr
May 2, 5:50 PM CDTFlash Flood WarningILXCumberland3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.